Paraneoplastic Syndrome with Anti-NMDAR Encephalitis Associated with Ovarian Teratomas

Puskar Pattanayak, Lilja Solnes

Research output: Contribution to journalArticlepeer-review

Abstract

We report on a 33-year-old woman who had a paraneoplastic syndrome with anti-N-methyl-d-aspartate receptor encephalitis, associated with ovarian teratomas. She presented with acute onset seizures, grandiosity, elevated mood, disorganized thoughts, and paranoia. Cerebral spinal fluid analysis revealed anti-N-methyl-d-aspartate receptor antibodies. A PET/CT was requested, which identified a possible fat and calcification containing right adnexal lesion on the noncontrast CT portion, which was suspicious for a teratoma. Subsequent ultrasound revealed bilateral masses consistent with teratomas. She underwent laparoscopic removal of these masses, which were both confirmed to be mature cystic teratomas on pathology. After surgery, her symptoms progressively improved.

Original languageEnglish (US)
Pages (from-to)e128-e129
JournalClinical Nuclear Medicine
Volume42
Issue number2
DOIs
StatePublished - Feb 1 2017

Keywords

  • ANMDARE
  • anti-NMDA
  • anti-NMDAR
  • encephalitis
  • NMDA
  • NMDAR
  • PET
  • PET/CT
  • teratoma

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Fingerprint

Dive into the research topics of 'Paraneoplastic Syndrome with Anti-NMDAR Encephalitis Associated with Ovarian Teratomas'. Together they form a unique fingerprint.

Cite this